Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Northyogi

Spironalactone and no periods

Hi, I have been on spiro for quite some time but was always on birth control. As I got older I discovered how bad this all is for you so came of birth control and spiro as my skin was doing great. Over time my skin got worse so I decided to start taking spiro again but without birth control.. I’ve been on it for a year or so now and have basically had no periods. I know spiro causes irregularities but this seems extreme and I actually want my periods! Anyone else out there not on bc and have similar problems? Anyone know if this could be permenant damage or if you periods will return if I start to come of spiro again? much over to all my fellow adult acne sufferers! Your all beautiful. 

Share this post


Link to post
Share on other sites

Hellooo! This sounds so much like me. I was on spiro + BC for about 2 years (and then BC for at least 7 years prior), but I started developing melasma (skin darkening on my face), so I quit it all cold turkey. It was fine for like the first month, but then I started breaking out (not surprising), so after about 3 months, I started back with the spiro only (100 mg/day).

Since stopping the pill, I got the withdrawal bleed almost immediately (not a real period) and then an actual period 1 month later. But then, once I started the spiro again, it just stopped. I didn't get a period for a whole year, and it was sort of alarming because my husband and I do want to try having kids in the near-ish future (a couple of years, probably). Anyway, once I started the spiro again, my skin stopped breaking out and my melasma started fading (as I think it was caused by the BC). And then, for no real reason, my period just started again! I have no idea why, as I hadn't been doing anything differently. Just one day, a year after my last period, there it was.

That's all to say, I'm not sure if what you're experiencing is "normal," but it seems really similar to my experience. Since my period came back, I've been slowly trying to ween myself off the spiro (first to 75 mg, now at 50, and next month I'll go to 25). I'm hoping I can stop the spiro completely soon and keep my skin under control some other way, because like I said.. we want kids sooner rather than later. I'm also hoping that when I stop spiro, my periods will become more regular. Since they've come back, I've had 3 periods, but they don't seem regular (first cycle was 39 days, then 50), although I'm not too concerned about it right now. (I only wish I could remember what my periods were like before BC, but it was so long ago, I forget!).

Anyway, please keep us updated on what happens with you! It's so frustrating, I know, especially when you feel alone.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×